Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 29, NWS Key West, FL

April 30, 2016

NWS Key West, FL issued this small craft advisory at Apr 30, 2016, 10:15 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2016, 10:15 PM EDT (02:15 UTC)
Expired
May 1, 2016, 4:37 AM EDT
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted.

793 
WHUS72 KKEY 010215
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1015 PM EDT SAT APR 30 2016

GMZ052>055-072>075-011000-
/O.NEW.KKEY.SC.Y.0029.160501T0215Z-160501T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1015 PM EDT SAT APR 30 2016

...SMALL CRAFT ADVISORY IN EFFECT OVERNIGHT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA STRAITS OUT 60 NM FROM OCEAN REEF WESTWARD TO
20 NM WEST OF DRY TORTUGAS...WHICH IS IN EFFECT UNTIL 6 AM EDT
SUNDAY.

* WINDS...SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL
  OVERNIGHT.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE GULF
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DAF
2 follow-up statements
452 
WHUS72 KKEY 010229 AAA
MWWKEY

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1029 PM EDT SAT APR 30 2016

GMZ033-034-042>044-011000-
/O.EXA.KKEY.SC.Y.0029.000000T0000Z-160501T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
1029 PM EDT SAT APR 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. 

* WINDS...SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL
  OVERNIGHT...DECREASING TO NEAR 15 KNOTS TOWARDS DAYBREAK

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE GULF 
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ052>055-072>075-011000-
/O.CON.KKEY.SC.Y.0029.000000T0000Z-160501T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1029 PM EDT SAT APR 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. 

* WINDS...SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL
  OVERNIGHT...DECREASING TO NEAR 15 KNOTS BEFORE DAYBREAK. 

* WAVES/SEAS...SEAS AS HIGH AS 4 FEET ARE EXPECTED INSIDE HAWK
  CHANNEL...AND AROUND 6 FEET IN REBECCA SHOAL CHANNEL AND THE WATERS
  AROUND THE DRY TORTUGAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DAF
857 
WHUS72 KKEY 010837
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
437 AM EDT SUN MAY 1 2016


GMZ033-034-042>044-052>055-072>075-010945-
/O.CAN.KKEY.SC.Y.0029.000000T0000Z-160501T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
437 AM EDT SUN MAY 1 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA ACROSS THE COASTAL
WATERS...HOWEVER SMALL CRAFT SHOULD EXERCISE CAUTION THIS MORNING IN
THE FLORIDA STRAITS.

$$

FLING

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 9:45 PM EDT, 30 minutes earlier.

Area forecast discussion, Apr 30, 9:45 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
945 PM EDT SAT APR 30 2016

.DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST
AVAILABLE IR IMAGERY AS OF 900 PM...OVERLAID WITH MODEL STREAMLINE
ANALYSIS DEPICT MANY COLD CORE UPPER LOWS AND TROUGHS INTERSPERSED
ACROSS THE ENTIRE NORTHERN HALF OF THE CONUS. A STRONG WESTERLY
MIDDLE AND UPPER JETSTREAM CONTINUES ACROSS NORTHERN OLD
MEXICO...THE GULF OF MEXICO...AVERAGING 75 TO 100 KNOTS AT 250
MB...DECELERATING AROUND 50 KNOTS OVER SOUTH FLORIDA AND THE KEYS.

AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700
MB...LATEST IR IMAGERY OVERLAID WITH LATEST AVAILABLE LAND AND
MARINE SURFACE OBSERVATIONS AND ANALYSIS AS OF 900 PM DETAIL AN
ATTENDANT COLD FRONT EXTENDING  SOUTHWEST TO OFF OF THE TEXAS COAST
FROM LOW PRESSURE OVER THE NORTHERN SUSQUEHANNA VALLEY. THE FLORIDA
KEYS ARE NEAR THE WESTERN MOST EDGE OF A DEPARTING ATLANTIC SURFACE
RIDGE. AS SUCH...THE 00Z EVENING SOUNDING AT KEY WEST ILLUSTRATED A
GENTLE TO MODERATE EAST FLOW FROM THE SURFACE TO ONLY ABOUT 950 MB
BECOMING SOUTH ABOVE THAT UP TO 700...WITH A MOISTENING LOWER TO MID
TROPOSPHERE INDICATED BY PWAT AT AROUND 1.49 INCHES.

.CURRENTLY...AS OF 900 PM...SKIES ARE PARTLY CLOUDY ACROSS THE
ISLANDS AND SURROUNDING WATERS. KEY WEST RADAR DETECTS LIGHT
ISOLATED LOW TOPPED SHOWERS ACROSS THE OUTER FLORIDA STRAITS MOVING
SLOWLY NORTHWARDS. TEMPERATURES ACROSS THE ISLANDS REMAIN NEAR 80
DEGREES WITH MUGGY DEWPOINTS IN THE MID 70S. C-MAN STATIONS ALONG
THE FLORIDA REEF ARE SEEING WINDS HAVE BECOME LIGHT OUT AT PULASKI
SHOAL...CLOSER TO A SURFACE COL...BUT REMAIN MODERATE AND EAST
SOUTHEASTERLY ALONG THE FLORIDA REEF ADJOINING THE INHABITED KEYS
ISLAND CHAIN...AS WELL AS IN FLORIDA BAY AND SMITH SHOAL LIGHT IN
THE GULF WATERS NORTHWEST OF KEY WEST

.SHORT TERM...OVERNIGHT...THE MODELS HAVE BEEN CONSISTENT IN THE
APPROACH OF ANOTHER COLD FRONT FOR THE MIDDLE OF THIS WEEK. AS THE
SURFACE FRONT TRUDGES SOUTHEAST SLOWLY ACROSS THE GULF TONIGHT...THE
SURFACE RIDGING TO THE IMMEDIATE NORTHEAST WILL WEAKEN
MORE...RESULTING IN LIGHT TO GENTLE SOUTHEASTERLY TO SOUTH FLOW
ACROSS THE ISLANDS...BUT MAY BE VARIABLE ACROSS THE WATERS WEST OF
KEY WEST. ALTHOUGH LATEST MODEL FORECASTS CONTINUE TO ILLUSTRATE A
CONTINUATION OF MOISTENING IN THE LOWER TO MID TROPOSPHERE
OVERNIGHT...WITH PWAT REACHING TO BETWEEN ONE AND ONE AND A HALF AND
ONE AND THREE QUARTERS OF AN INCH...A COLLAPSE IN THE GRADIENT AND
LITTLE FORCING WILL ONLY SUPPORT ISOLATED SHOWERS. THIS IS ALSO
INDICATED IN THE MESOSCALE MODELS AS WELL. NO CHANGES WILL BE MADE TO
THE PUBLIC FORECAST ON THIS CYCLE.

&&

.MARINE...OVERNIGHT...BREEZES WILL COME DOWN FROM WEST TO EAST
ACROSS THE WATERS. BREEZES NEAR 15 KNOTS WILL GRADUALLY DECREASE
TOWARDS DAYBREAK AND BECOMING GENTLE WHILE VEERING AROUND TO BETWEEN
SOUTHEAST AND SOUTH.

&&

.AVIATION...OVERNIGHT...VFR CONDITIONS WILL PREVAIL OVERNIGHT AT THE
KEY WEST AND MARATHON INTL ISLAND TERMINALS. SURFACE WINDS AVERAGING
10 TO 12 KNOTS FROM 110 DEGREES WITH GUSTS TO BETWEEN 15 AND 20
KNOTS WILL BECOME 160 DEGREES AND DECREASE TO AROUND 8 KNOTS BY
12Z...THEN BECOME 230-260 DEGREES AT 5 TO 9 KNOTS AFTER 18Z TUESDAY.
MVFR CONDITIONS MAY OCCUR AT KMTH IN A CLOUDLINE DURING TUESDAY
AFTERNOON. EXPECT SCATTERED CLOUDS AT FL020-025 AND FL050-060
RESPECTIVELY.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SCA FOR GMZ052-055&GMZ072-075 THRU 10Z.
&&

PUBLIC/MARINE....................FUTTERMAN
AVIATION/NOWCASTS................FUTTERMAN
DATA COLLECTION/UPPER AIR........DEVANAS

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Apr 30, 5:23 AM EDT, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
523 AM EDT SAT APR 30 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-011000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
523 AM EDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.